MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558610
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During the procedure, it was noted that the balloon burst.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: problem code a0402 captures the reportable event of balloon burst.Block h10: investigation result: a visual examination of the returned complaint device found that the balloon and the catheter of device had no damages.Microscopic analysis was performed, and it was noticed that the balloon had a pinhole.Functional evaluation was performed by attaching the device into an alliance inflation system, and the balloon was inflated without problem; however, the balloon would not hold pressure due to a pinhole in the proximal section of the balloon.The found problem pinhole does not confirm the reported event of balloon burst; however the pinhole problem found could have been interpreted by the customer as the reported event of balloon burst.The pinhole problem is likely due to factors encountered during the procedure, such as excess pressure, the interaction with other devices or anatomical affairs.However, it is possible that interaction with any surface during the procedure could have created friction, resulting in the found failure of balloon pinhole.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
CRE PRO
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14105057
Report Number3005099803-2022-01811
Device Sequence Number6427970
Product Code FGE
UDI-Device Identifier08714729797494
UDI-Public08714729797494
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2024
Device Model NumberM00558610
Device Catalogue Number5861
Device Lot Number0028428757
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale